Flash Flood, Noble
- When
- October 4, 11:00 AM CST to 2:00 PM CST
- Where
- Noble County, 4.95 mi E of Billings to 4.97 mi NW of Ceres
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.533, -97.351
Highway 15 experienced water over the roadway.
An area of showers and storms formed and trained over central Oklahoma near a stalled front through the morning and early afternoon of the 4th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An area of showers and storms formed and trained over central Oklahoma near a stalled front through the morning and early afternoon of the 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 4, 4:37 AM CST, 6 hours 23 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
537 AM CDT Wed Oct 4 2017
.AVIATION...
Overall IFR to MVFR conditions are expected today at most TAF
sites. Scattered to widespread showers will continue to move
and develop across the northern 2/3rds of Oklahoma. Embedded
storms will lower visibility to less than 2 miles, otherwise
visibility may lower to less than 5 miles in moderate rain
showers. Some improvement in ceilings may occur this evening
and overnight, especially across the southern half of
Oklahoma and north Texas.
&&
.PREV DISCUSSION... /issued 331 AM CDT Wed Oct 4 2017/
DISCUSSION...
Early this morning, scattered showers and a few thunderstorms
were located across the southern 2/3rds of Oklahoma and part of
western north Texas. Some of the showers/storms are producing
heavy rainfall amounts (1/2 to 3/4 inch) in a very short amount of
time. With near record/record PW values in place across most of
the southern Plains, the risk of very heavy rain and subsequent
flooding is a concern. The NAM12 favors heavy rainfall across
northwest/northern Oklahoma near a weak frontal boundary while
other operational models and CAMs suggest a location farther
south. A recent run of the HRRRx places an axis of heavy rainfall
from near Stillwater to OKC and Ada with 3 to 5 inch amounts
through 21z Wednesday. Unsure about the exact placement of heavy
rain totals, but expect rainfall amounts of 2 to 3 inches with
some 5 inch amounts possible. With this in mind, a Flash Flood
Watch was issued and will be valid through 7 pm Wednesday.
During the day and tonight, the flow of rich tropical-like moisture
will be interrupted as drier air is advected into parts of east
Texas. Better ascent will also shift northward, therefore better
chances of showers and some storms will be across part of western
and northern Oklahoma tonight into Thursday.
Rain and thunderstorm chances will increase Friday through Saturday
morning, as a cold front and trough move across the central and
southern Plains.
A much stronger front, with very dry air, is expected to move
across Oklahoma and north Texas on Monday. Some showers and
thunderstorms will be possible with the front, especially across
the eastern half of Oklahoma.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 76 68 81 66 / 90 30 20 10
Hobart OK 79 69 82 69 / 90 40 20 10
Wichita Falls TX 80 68 83 67 / 70 20 10 10
Gage OK 74 67 77 67 / 70 60 60 20
Ponca City OK 75 69 79 68 / 80 50 40 10
Durant OK 81 66 84 64 / 40 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ018>020-023>031-038>042-
044-046-047.
TX...None.
&&Hazardous Weather Outlook National Weather Service Norman OK 1132 AM CDT Wed Oct 4 2017 OKZ004>048-050>052-TXZ083>090-051645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1132 AM CDT Wed Oct 4 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Heavy Rainfall... Areas of heavy rainfall could lead to flooding and flash flooding in some areas. A flood watch is in effect for portions of central Oklahoma. .Thunderstorms... A few storms are possible this afternoon. No severe weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... A chance of thunderstorms will continue through Tuesday. The greatest chance is Friday afternoon through early Saturday. Some strong to severe thunderstorms could develop late Friday afternoon and evening. There is a Slight Risk of severe storms across portions of western and northern Oklahoma Friday. Large hail and damaging wind gusts will be the main concerns. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The Vance AFB radar (KVNX), 73 km away, was scanning. The volume nearest the first event began at 17:00 UTC.
4 flash flood. Local standard time, as filed.
Highway 15 experienced water over the roadway.
A 200 yard stretch of Mustang road between 150TH and 164TH was flooded. One foot of water was flowing across the road.
Six inches to 2 feet of water was flowing over the road at 192nd and County Line Rd.
Water over the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, October 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 725362, 725363, 725364, 725365.